Alert archive / Illinois / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 30, 2001, 10:03 PM CDT for Cook County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2001, 10:03 PM CDT (03:03 UTC)
- Expired
- Aug 31, 2001, 1:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Chicago, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cook County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1618 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 310303 FFWCHI FFWCHI ILC031-310600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 1003 PM CDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN COOK COUNTY IN NORTHEAST ILLINOIS * UNTIL 100 AM CDT * AT 1003 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR OHARE AIRPORT TO EVANSTON AND OUT OVER LAKE MICHIGAN. OHARE AIRPORT RECEIVED MORE THAN TWO INCHES OF RAIN IN THE PAST HOUR...AND ANOTHER ONE TO TWO INCHES OF RAIN ARE POSSIBLE THIS EVENING ACROSS MUCH OF NORTHERN COOK COUNTY. * SOME LOCATIONS AFFECTED INCLUDE... WINNETKA WILMETTE SKOKIE SCHILLER PARK ROSEMONT ROGERS PARK BE ESPECIALLY CAUTIOUS AT NIGHT...AND WATCH FOR FLOODED ROADS. IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND AN ALTERNATE ROUTE. A CAR OR SMALL TRUCK WILL FLOAT IN ABOUT 2 FEET OF WATER... EVEN WITH 4 WHEEL DRIVE. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE THROUGH FLOODED ROADS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 4211 8771 4196 8765 4193 8793 4205 8797 JHV NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 3:30 PM CDT, 6 hours 33 minutes earlier.
Area forecast discussion, Aug 30, 3:30 PM CDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 330 PM CDT THU AUG 30 2001 MUST APLOGIZE FOR TARDINESS OF AFD. GOT A LITTLE BEHIND DUE TO EARLIER WARNING SITN BUT JUST ABT CAUGHT UP NOW. ZFP ALREADY SENT. MAIN CHG TO FCST WAS TO LOWER POPS FOR TONIGHT. CURRENT MESO ANALYSES CONTINUE TO SHOW INSTABILITY AXIS WELL TO S OF AREA. TSTMS HAVE BECOME WELL ORGANIZED ACROSS SRN IA AND NRN MO ACROSS WW703 AREA AND OTHER CLUSTER HAS MOVED INTO WRN IN. WITH THIS ACTIVITITY TAKING PLACE WILL BE HARD TO GET MUCH GOING UPSTREAM OF CHI/RFD NXT FEW HRS. DYNAMICS ASSD WITH APCHG COLD FRONT NOT TOO IMPRESSIVE WITH PROFILER WINDS SHOWING POOR SUPPORT FOR TSTMS PROBABLY DUE TO PASSAGE OF WEAK LO LVL TROF THIS MRNG. HOWEVER...PRE FRONTAL AMS IS SHOWING SIGNS OF RECOVERY IN PROFILER WIND FIELDS AND LO LVL DEWPOINTS ARE SUPPORINT SBCAPES AOA 2000 J/KG...SO SOME POTENTIAL DOES EXIECT FOR SCT TSTM DEVELOPMENT YET THIS EVENING...THERFORE WILL CONTINUE MENTION BUT WITH ONLY A 30 PCT POP. FROPA EXPECTD AROUND MIDNIGHT...THEN CONTINENTAL HIGH PRES BUILDS IN OVER UPR GRTLKS SETTING THE STAGE FOR BEAUTIFUL HOLIDAY WEEKEND. AM FAVORING FWC MOS TEMPS IN FCST AS AVN LOOKS A BIT TOO COOL ON HIGHS NEXT FEW DAYS BASED ON TRAJECTORY FCSTS AND H85 TEMPS. .CHI...NONE MERZLOCK
Nearby
Flash Flood Warnings in Illinois, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.